UZH-Logo

Maintenance Infos

Cushing-Syndrom nach Steroid-Infiltration bei zwei behandelten HIV-infizierten Patienten


Herold, M A; Günthard, H F (2010). Cushing-Syndrom nach Steroid-Infiltration bei zwei behandelten HIV-infizierten Patienten. Praxis, 99(14):863-865.

Abstract

Die Einführung der antiretroviralen Therapie mit mindestens drei aktiven Substanzen hat seit 1996 zu einer massiven Reduktion von Morbidität und Mortalität geführt. Bei einigen antiretroviralen Medikamenten besteht das Potenzial von Interaktionen mit anderen Medikamenten. Wir berichten über zwei Fälle der bisher wenig beachteten Interaktion von Ritonavir mit Triamcinolonacetonid. Bei beiden Fällen kam es nach Infiltrationen mit diesem Steroid in üblicher Dosierung zu Cushing-Symptomen. Wir möchten mit diesen Fallbeschreibungen auf ein bisher wenig beachtetes und potentiell schwerwiegendes Interaktionspotenzial hinweisen.

ABSTRACT:

The introduction of antiretroviral treatment with at least three active drugs has caused a substantial reduction of morbidity and mortality. Some antiretroviral drugs have the potential of interactions with other drugs. With the so called <<boosted>> protease inhibitors the cytochrom-P450 inhibition by Ritonavir is used to increase the plasma level of the protease inhibitor. This strategy results in prolonged dosage intervals and reduced tablet intake due to a reduced overall dose that is needed. The interaction potential of Ritonavir originates from this cytochrom P450-inhibition. All drugs that are CYP450-metabolized can potentially be affected. Here we report two cases that were affected by the little-known interaction of Ritonavir and Triamcinolonacetonide. In both cases, Cushing symptoms emerged after infiltrations with this steroid drug in usual doses. Here we want to emphasize on this rarely encountered but potentially serious drug-drug interaction potential that is not well known to date. When initiating any new drug in HIV-Patients under antiretroviral treatment, potential interactions should be checked. The Website www.hiv-druginteractions.org is a very useful instrument for this purpose.

Abstract

Die Einführung der antiretroviralen Therapie mit mindestens drei aktiven Substanzen hat seit 1996 zu einer massiven Reduktion von Morbidität und Mortalität geführt. Bei einigen antiretroviralen Medikamenten besteht das Potenzial von Interaktionen mit anderen Medikamenten. Wir berichten über zwei Fälle der bisher wenig beachteten Interaktion von Ritonavir mit Triamcinolonacetonid. Bei beiden Fällen kam es nach Infiltrationen mit diesem Steroid in üblicher Dosierung zu Cushing-Symptomen. Wir möchten mit diesen Fallbeschreibungen auf ein bisher wenig beachtetes und potentiell schwerwiegendes Interaktionspotenzial hinweisen.

ABSTRACT:

The introduction of antiretroviral treatment with at least three active drugs has caused a substantial reduction of morbidity and mortality. Some antiretroviral drugs have the potential of interactions with other drugs. With the so called <<boosted>> protease inhibitors the cytochrom-P450 inhibition by Ritonavir is used to increase the plasma level of the protease inhibitor. This strategy results in prolonged dosage intervals and reduced tablet intake due to a reduced overall dose that is needed. The interaction potential of Ritonavir originates from this cytochrom P450-inhibition. All drugs that are CYP450-metabolized can potentially be affected. Here we report two cases that were affected by the little-known interaction of Ritonavir and Triamcinolonacetonide. In both cases, Cushing symptoms emerged after infiltrations with this steroid drug in usual doses. Here we want to emphasize on this rarely encountered but potentially serious drug-drug interaction potential that is not well known to date. When initiating any new drug in HIV-Patients under antiretroviral treatment, potential interactions should be checked. The Website www.hiv-druginteractions.org is a very useful instrument for this purpose.

Citations

Altmetrics

Additional indexing

Other titles:Cushing syndrome after steroid-infiltration in two HIV-patients with antiretroviral therapy
Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Clinic for Infectious Diseases
Dewey Decimal Classification:610 Medicine & health
Language:German
Date:2010
Deposited On:11 Jan 2011 14:01
Last Modified:05 Apr 2016 14:29
Publisher:Hans Huber
ISSN:1661-8157
Publisher DOI:https://doi.org/10.1024/1661-8157/a000190
PubMed ID:20607670

Download

Full text not available from this repository.
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations